Thunderstorm Wind, McCreary
- When
- May 31, 2:38 PM EST to 2:42 PM EST
- Where
- McCreary County, 3 mi N of Parkers Lake
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.883, -84.467
Numerous trees down on Highway 27.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at May 31, 10:15 AM EST, 4 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1115 AM EDT WED MAY 31 2006 .DISCUSSION... FORECAST LOOKS ON TRACK. MADE SOME MINOR ADJUSTMENTS TO HOURLY TEMPS AND DEW POINTS IN THE GRIDS...BUT NO CHANGES TO TEMPS FOR THE ZFP. 12Z 850 MB TEMPS SUPPORT HIGHS IN MOST AREAS AROUND 90 DEGREES. MORNING UPPER AIR OBS...MODELS AND WATER VAPOR SATELLITE IMAGERY SHOWS THE H5 HIGH REMAINS CENTERED OVER THE JKL CWA. EXPECT THE BEST CHANCES FOR CONVECTION TODAY BOTH EAST AND WEST OF THE CWA. MODIFIED MORNING SOUNDINGS SHOW CONVECTIVE TEMPS AROUND 90 DEGREES...LIFTED INDICES OF -6...AND CAPES 2000 TO 3000 J/KG THIS AFTERNOON. EXPECTING SOME ISOLATED CONVECTION TO FIRE AS SFC TEMPS REACH NEAR CONVECTIVE TEMPS. KEPT 30 POPS WITH SCATTERED WORDING IN THE NW COUNTIES IN THE CWA...WITH A LITTLE HIGHER MEAN RH IN THIS AREA. CURRENT 88D MOSAIC SHOWS CONVECTION DRIFTING SOUTHWEST OVER WEST VIRGINIA...ROTATING AROUND THE UPPER HIGH. ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL BE VERY SLOW MOVERS...WITH A GOOD POTENTIAL FOR HEAVY RAINFALL AMOUNTS WHERE THEY OCCUR. SOUNDINGS SHOW STORM MOTIONS ONLY AROUND 3 KT. UPDATED PRODUCTS ALREADY SENT. && .PREV DISCUSSION... 317 AM EDT WED MAY 31 2006 DISCUSSION... DEEP RIDGING ACROSS THE REGION AGAIN THIS MORNING. STRONG SUBSIDENCE HAS MORE OR LESS KEPT US DRY THE PAST COUPLE DAYS WITH RECORD WARMTH. LITTLE CHANGE IN THE OVERALL PATTERN PROGGED TODAY...SO PERSISTENCE (WARM AND DRY) WAS WEIGHED HEAVILY. THAT BEING SAID...THERE ARE A COUPLE CONVECTIVE BOUNDARIES ACROSS THE REGION THIS MORNING WHICH WILL LIKELY HELP FOCUS A LITTLE BETTER PRECIP COVERAGE TODAY. THE LATEST NAM APPEARS TO BE DEVELOPING ORGANIZED CONVECTION ALONG ONE BOUNDARY IN THE I-75 CORRIDOR LATE TODAY...BUT THIS IS SUSPECT AS ITS 75 DEWPOINTS PROVIDE TOO MUCH INSTABILITY. OVERALL KEPT POPS IN THE 20-30 RANGE LATE TODAY...AND CHC OVERNIGHT. TEMPERATURES TODAY SHOULD BE SIMILAR TO YDAY...WITHIN A CPL DEG OF 90 EXCEPT IN THE HIGHER MOUNTAINS. SHOULD SEE GOOD COVERAGE PRECIP FROM THURSDAY AFTERNOON INTO ERLY MORNING FRIDAY. GOOD UPPER SUPPORT...SURFACE BOUNDARY...AND PLENTY OF MOISTURE/INSTABILITY IN PLAY. KEPT POPS IN THE LIKELY RANGE...BUT ONCE THE TIMING BECOMES MORE CLEAR AND PERIOD OF CATEGORICAL POPS WILL BE WARRANTED. SHUD SEE ENOUGH SUN EARLY THURSDAY TO PUSH TEMPERATURES FROM AN EARLY WARM START TO READINGS ABOVE THE LATES MAV GUIDANCE. MADE SOME MINOR DOWNWARD ADJUSTMENTS TO TEMPS FRIDAY DUE TO CAA AND A FAIR AMOUNT OF CLOUDS EXPECTED. 1017 PM EDT TUE MAY 30 2006 CONVECTION THIS EVENING MAINLY STAYED JUST OUTSIDE THE FORECAST AREA...BUT ONE ISOLATED THUNDERSTORM STILL OVER BUCHANAN COUNTY VA AND JUST BARELY ACROSS THE BORDER INTO PIKE COUNTY. THIS IS FORECAST TO DISSIPATE WITHIN THE HOUR. ONCE THIS HAS DISSIPATED SHOULD SEE A DRY NIGHT ACROSS THE AREA...AND HAVE UPDATED THE GRIDS AND ASSOCIATED FORECAST PRODUCTS TO REFLECT THIS. 430 PM EDT TUE MAY 30 2006 FOR THE PERIOD TONIGHT THROUGH THURSDAY NIGHT... THE UPPER LEVEL RIDGE CAMPED OVER THE EASTERN THIRD OF THE CONUS CONTINUES TO DOMINATE THE SHORT-TERM FORECAST. THE PATTERN IS ABOUT TO CHANGE HOWEVER...AS EVIDENCED BY THE INCREASED CONVECTION ACROSS THE REGION THIS AFTERNOON. LOCAL RADAR SHOWS NO STORMS PRESENTLY IN THE FORECAST AREA...BUT DECIDED INCREASED INSTABILITY (-5 LI/S ON THE RUC) AND ABUNDANCE OF LOW LEVEL MOISTURE (DEWPOINTS ABOVE 60) WARRANTED SLIGHT CHANCE FOR SHOWERS / STORMS EARLY THIS EVENING. UPPER LEVEL RIDGE...PER NAM AND GFS...WILL BEGIN SLIPPING TO THE WEST ON WEDNESDAY. THIS WILL ENABLE MORE MOISTURE TO SLIP INTO THE REGION...AND ALTHOUGH WEDNESDAY LOOKS TO BE ANOTHER NICE WARM DAY...COVERAGE OF SHOWERS AND STORMS WILL PROBABLY BE GREATER IN THE AFTERNOON TOMORROW THEN THEY ARE TODAY. WEDNESDAY EVENING INTO THURSDAY LOOKS TO BE THE NEXT THREAT FOR ANY WIDESPREAD ACTIVITY...AS A BAROCLINIC ZONE PUSHES SOUTH TOWARDS THE BLUE GRASS. INSTABILITY ACROSS THE REGION IS NOT REAL IMPRESSIVE... BUT SUFFICIENT CONSIDERING SURFACE HEATING AND LOW LEVEL MOISTURE TO KICK OFF SOME SEVERE STORMS. SHOWERS / STORMS WILL LINGER IN THE FORECAST AREA INTO FRIDAY. MOS GUIDANCE WAS WARMER TODAY THEN 24-HOURS AGO. TREND SEEMS REASONABLE...CONSIDERING THE RECORD TEMPERATURES ECLIPSED TODAY IN JACKSON AND LONDON. FOLLOWED MOS TREND AND ADJUSTED HIGHS AND LOWS UP A COUPLE OF DEGREES FROM THIS MORNINGS FORECAST PACKAGE FOR THE FIRST FOUR PERIODS...STAYING ON THE WARM SIDE OF GUIDANCE. FOR THE PERIOD FRIDAY THROUGH TUESDAY... PER HPC LEANED TOWARDS THE ECMWF FOR DAYS 4 AND 5 AND THE ENSEMBLE MEAN FOR DAYS 6 AND 7. COOLER TEMPERATURES AND DRY WEATHER WILL BE IN STORE FOR THE WEEKEND...AS A COLD FRONT PUSHES EAST OF THE CWA ON FRIDAY. POPS WILL END FROM WEST TO EAST ON FRIDAY. KEPT POPS ON THE LOW SIDE ON FRIDAY...AS MODELS QUICKLY PUSH THE PRECIPITATION OUT OF THE CWA. THE UPPER TROF PUSHES EAST OF THE AREA ON LATE SATURDAY. TEMPERATURES WILL WARM TO START THE WORKWEEK...AS AN AMPLIFIED PATTERN SETS UP WITH THE UPPER TROF OVER THE NORTHEAST AND THE UPPER RIDGE EXTENDING FROM THE SOUTHERN PLAINS INTO THE WESTERN GREAT LAKES AREA. MODELS ARE HINTING AT THE RIDGE FLATTENING AND UPPER FLOW BECOMES MORE ZONAL ON TUESDAY...12Z GFS IS HINTING ON A COLD FRONT APPROACHING ON TUESDAY...BUT WITH LOW CONFIDENCE ATTM WILL KEEP POPS ON THE LOW SIDE. KEPT A DIURNAL TREND FOR POPS MONDAY AND TUESDAY. STAYED CLOSE TO THE HPC NUMBERS FOR THE GRIDS...HOWEVER HIGHS MAY NEED TO BE BUMPED UP WITH THE RIDGE BUILDING OVER THE AREA. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && WJM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 415 AM EDT WED MAY 31 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 415 AM EDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND REMAIN POSSIBLE OVERNIGHT. ANY STORMS WHICH DEVELOP WILL MOVE VERY SLOWLY...AND BE CAPABLE OF PRODUCING HEAVY RAINS AND SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL MOVE THROUGH KENTUCKY LATE THURSDAY INTO THURSDAY NIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT...AND A FEW OF THE STORMS WILL BE ACCOMPANIED BY GUSTY WINDS AND POSSIBLY HAIL. MORE STORMS WILL BE POSSIBLE MONDAY AND TUESDAY AS A NEW FRONTAL SYSTEM APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. JOHNSTONE
The Knoxville radar (KMRX), 124 km away, was scanning. The volume nearest the first event began at 19:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down on Highway 27.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505742.